Alert archive / Utah / Winter Storm Watches in 2012
Winter Storm Watch 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Apr 12, 2012, 2:48 PM MDT. It took effect at Apr 13, 2012, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:48 PM MDT (20:48 UTC)
- In effect from
- Apr 13, 2012, 12:00 PM MDT
- Expired
- Apr 13, 2012, 4:21 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
646 WWUS45 KSLC 122048 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 PM MDT THU APR 12 2012 ...WINTER STORM WATCH CENTRAL AND SOUTHERN UTAH MOUNTAINS FRIDAY AFTERNOON THROUGH SUNDAY MORNING... .|A SERIES OF PACIFIC STORMS WILL MOVE THROUGH THE AREA WITH THE STRONGEST IN THE SERIES EXPECTED TO BRING HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN UTAH FRIDAY AFTERNOON THROUGH SUNDAY MORNING. UTZ517-518-131030- /O.NEW.KSLC.WS.A.0008.120413T1800Z-120415T1800Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 248 PM MDT THU APR 12 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING. * AFFECTED AREA: CENTRAL AND SOUTHERN UTAH MOUNTAINS * SNOW ACCUMULATIONS: 10 TO 20 INCHES WITH LOCALLY HIGHER AMOUNTS * TIMING: PERIODS OF SNOW WILL BECOME HEAVY FRIDAY AFTERNOON AND CONTINUE THROUGH SUNDAY MORNING * SNOW LEVELS: NEAR 6000 FEET BUT WITH MOST ACCUMULATION ABOVE 7500 FEET * IMPACTS: TRAVEL THROUGH THE MOUNTAINS MAY BECOME IMPAIRED AT THE HIGHER ELEVATIONS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
385 WWUS45 KSLC 131020 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 420 AM MDT FRI APR 13 2012 ...WINTER STORM WARNING FOR THE CENTRAL AND SOUTHERN UTAH MOUNTAINS THIS AFTERNOON THROUGH SATURDAY NIGHT... .A COLD UPPER LEVEL TROUGH ALONG THE WEST COAST THIS MORNING WILL SETTLE INTO THE SOUTHERN GREAT BASIN THIS EVENING...THEN SLOWLY MOVE EAST THROUGH NORTHERN ARIZONA OVER THE WEEKEND. WIDESPREAD SNOW IS EXPECTED ACROSS THE HIGHER ELEVATIONS OF SOUTHERN AND CENTRAL UTAH THROUGH SATURDAY NIGHT...WITH SNOW TAPERING OFF AS THE STORM MOVES TO THE EATS OF THE AREA ON SUNDAY. UTZ517-518-131800- /O.UPG.KSLC.WS.A.0008.120413T1800Z-120415T1800Z/ /O.NEW.KSLC.WS.W.0008.120413T1800Z-120415T1200Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 420 AM MDT FRI APR 13 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SOUTHERN AND CENTRAL MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: 15 TO 30 INCHES WITH LOCALLY GREATER AMOUNTS. * TIMING: PERIODS OF SNOW WILL DEVELOP THIS AFTERNOON...THEN TURN HEAVY LATE TONIGHT THROUGH SATURDAY EVENING. WIDESPREAD ACCUMULATING SNOWS WILL CONTINUE LATE SATURDAY NIGHT...BUT DECREASE IN INTENSITY HEADING INTO SUNDAY MORNING. * IMPACTS: TRAVEL THROUGH THE MOUNTAINS MAY BECOME IMPAIRED DUE TO RAPID ACCUMULATIONS OF SNOW OF ROAD SURFACES AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
377 WWUS45 KSLC 131022 CCA WSWSLC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 421 AM MDT FRI APR 13 2012 ...WINTER STORM WARNING FOR THE CENTRAL AND SOUTHERN UTAH MOUNTAINS THIS AFTERNOON THROUGH SATURDAY NIGHT... .A COLD UPPER LEVEL TROUGH ALONG THE WEST COAST THIS MORNING WILL SETTLE INTO THE SOUTHERN GREAT BASIN THIS EVENING...THEN SLOWLY MOVE EAST THROUGH NORTHERN ARIZONA OVER THE WEEKEND. WIDESPREAD SNOW IS EXPECTED ACROSS THE HIGHER ELEVATIONS OF SOUTHERN AND CENTRAL UTAH THROUGH SATURDAY NIGHT...WITH SNOW TAPERING OFF AS THE STORM MOVES TO THE EAST OF THE AREA ON SUNDAY. UTZ517-518-131815- /O.UPG.KSLC.WS.A.0008.120413T1800Z-120415T1800Z/ /O.NEW.KSLC.WS.W.0008.120413T1800Z-120415T1200Z/ CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE... LOA...PANGUITCH...BRYCE CANYON 421 AM MDT FRI APR 13 2012 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE SOUTHERN AND CENTRAL MOUNTAINS OF UTAH. * SNOW ACCUMULATIONS: 15 TO 30 INCHES WITH LOCALLY GREATER AMOUNTS. * TIMING: PERIODS OF SNOW WILL DEVELOP THIS AFTERNOON...THEN TURN HEAVY LATE TONIGHT THROUGH SATURDAY EVENING. WIDESPREAD ACCUMULATING SNOWS WILL CONTINUE LATE SATURDAY NIGHT...BUT DECREASE IN INTENSITY HEADING INTO SUNDAY MORNING. * IMPACTS: TRAVEL THROUGH THE MOUNTAINS MAY BECOME IMPAIRED DUE TO RAPID ACCUMULATIONS OF SNOW OF ROAD SURFACES AT THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Apr 12, 9:47 AM MDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 12, 9:47 AM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 947 AM MDT THU APR 12 2012 .SYNOPSIS...A BROAD PACIFIC TROUGH WILL REMAIN OVER THE AREA THROUGH SUNDAY WITH A SERIES OF STORMS ROTATING THROUGH THE REGION. && .DISCUSSION...BIG PICTURE...FIRST IN A SERIES OF WAVES WENT THROUGH YESTERDAY AFTERNOON AND OVERNIGHT. THE SECOND WAVE WILL MOVE THROUGH THE FORECAST AREA TODAY. SHORT WAVE COMING ON SHORE IN CA TODAY WILL CONTINUE UNSETTLED WEATHER FRIDAY. THE MAIN COLD POOL ALOFT WILL MOVE THROUGH THE SOUTHERN GREAT BASIN SAT/SUN BRINGING A MORE ORGANIZED STORM. AT THIS TIME IT APPEARS THE SAT/SUN EVENT WILL BE FOCUSED ON S. UTAH. TODAY...UPPER LEVEL WAVE JUST WEST OF THE UT/NV BORDER THIS MORNING FORECAST TO MOVE EAST WITH THE TROUGH AXIS PASSING THROUGH THE WASATCH FRONT AROUND 22Z AND EAST OF THE FORECAST AREA BY 02Z. AT THE SURFACE A BOUNDARY CAN BE SEEN IN THE MESONET WINDS STRETCHING FROM AROUND OGDEN TO DUGWAY AT 15Z. MSAS SLP ANALYSIS INDICATES A TROUGH IN ABOUT THE SAME PLACE. BROAD AREA OF PRECIP NORTH/WEST OF THIS BOUNDARY WITH EMBEDDED HEAVIER SHOWERS. 12Z NAM CAPTURES THIS FEATURE AND MOVES IT EAST THROUGH THE DAY. EXPECT PRECIP TO FILL IN OVER REMAINEDER OF WASATCH FRONT BY NOON AND CONTINUE THROUGH MOST OF THE AFTERNOON. OVER SOUTHWEST UTAH SOME CLEARING IN THE EXTREME SOUTHWEST THIS MORNING WITH CLOUDS AND SHOWERS ELSEWHERE. EXPECT CONVECTION TO DEVELOP OVER AND NEAR HIGHER TERRAIN WHERE EVER CLEARING RESULTS IN SOLAR HEATING. AFTERNOON LIFTED INDEX VALUES SUGGEST SOME EMBEDDED THUNDERSTORMS POSSIBLE OVER THE ENTIRE FORECAST AREA THIS AFTERNOON. A BREAK IN THE ACTION EARLY THIS EVENING BUT SCATTERED PRECIP WILL REDEVELOP TOWARDS MORNING NEAR THE UT/NV BORDER AND THEN SPREAD EAST OVER THE FORECAST AREA DURING THE DAY WITH CONVECTION BREAKING OUT IN THE AFTERNOON. PRECIP SHOULD NOT BE QUITE AS ORGANIZED OR WIDESPREAD FRIDAY. WILL BE WAITING ON 12Z EC/GFS BEFORE DECIDING HOW TO HANDLE SAT/SUN EVENT. MAY NEED TO ISSUE WINTER STORM WATCH FOR SOUTHERN MOUNTAINS AND HIGHER VALLEYS. NO CHANGES TO CURRENT FORECASTS AT THIS TIME. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 16Z AND 18Z. RAIN WILL CONTINUE ACROSS NORTHERN UTAH THROUGH MUCH OF THE DAY...WITH MVFR CONDITIONS POSSIBLE IN THE HEAVIER SHOWERS. THE RAIN IS EXPECTED TO TAPER OFF BETWEEN 23Z TODAY AND 01Z FRIDAY...WITH CEILINGS LIKELY RAISING TO 7000FT OR ABOVE AT THAT TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...DUNN AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 12, 6:02 AM MDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 602 AM MDT THU APR 12 2012 UTZ001>016-019>021-517-518-WYZ021-131200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 602 AM MDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS THE AREA THIS MORNING...THEN GRADUALLY TAPER OFF DURING THE LATE AFTERNOON AND EARLY EVENING. ACCUMULATING SNOW IS EXPECTED ABOVE ABOUT 6500 FEET AND MAY IMPACT TRAVEL OVER HIGH PASSES ACROSS THE NORTHERN AND CENTRAL MOUNTAINS INCLUDING PARLEYS SUMMIT ON I-80...SOLDIER SUMMIT ON ROUTE 6 AND DANIELS SUMMIT ON HIGHWAY 40. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD PRECIPITATION IS EXPECTED TO REDEVELOP ACROSS THE OUTLOOK AREA FRIDAY AND CONTINUE THROUGH THE WEEKEND. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE IN THE MOUNTAINS AND A FEW OF THE HIGHER VALLEYS...ESPECIALLY ACROSS CENTRAL AND SOUTHERN UTAH. DRIER CONDITIONS WITH A WARMING TREND WILL DEVELOP FOR NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Winter Storm Watches in Utah, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.